Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 79, NWS Albuquerque, NM

June 13, 2003Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 13, 2003, 6:19 PM MDT for Roosevelt County, New Mexico. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2003, 6:19 PM MDT (00:19 UTC)
Expired
Jun 13, 2003, 7:00 PM MDT
In force
41 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Roosevelt County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 4:40 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2003-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1597 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2003-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1597 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WUUS55 KABQ 140019
SVRABQ
NMC041-140100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
618 PM MDT FRI JUN 13 2003

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN AND CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 700 PM MDT

* AT 617 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF PEP...OR ABOUT 23 MILES SOUTH
  OF PORTALES...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  3 MILES NORTH OF PEP...4 MILES SOUTH OF DORA AT 630 PM MDT
  3 MILES NORTHWEST OF CAUSEY...7 MILES NORTH OF LINGO AT 700 PM MDT

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

HEAVY RAINS MAY FLOOD INTERSECTIONS...DITCHES AND UNDERPASSES. DO NOT
ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

LAT...LON 3422 10347 3363 10341 3360 10305 3419 10305

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:12 PM MDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 13, 3:12 PM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
312 PM MDT FRI JUN 13 2003

THIS AFD WILL BE SHORT AND TO THE POINT DUE TO SEVERE WEATHER IN
AREA. WITH SHOWER AND THUNDERSTORM ACTIVITY...EXPECT EAST WIND TO
PUSH THROUGH INTO THE WESTERN PART OF THE STATE. DWPTS WILL BE ON THE
RISE SO WOULD EXPECT TO SEE A FEW MORE SHOWERS AND THUNDERSTORMS
ACROSS THE CONTINENTAL DIVIDE TOMORROW AND THE NEXT FEW DAYS. MODELS
SHOWING WEAK RDG WILL BE AROUND THROUGH THE EXTENDED...HOWEVER IT IS
TOO WEAK TO PREVENT S/WVS FROM BREAKING IT DOWN FROM TIME TO TIME.
EXPECTING SHOWERS AND THUNDERSTORMS EACH DAY UNTIL LATE NEXT WEEK.
MADE A FEW CHANGES TO ZONES FOR POPS AND TEMPS TO ACCOUNT FOR THE
LATEST MODEL TRENDS.

PRELIMINARY NUMBERS...
FARMINGTON................ 050/089 055/092 056 16000
GALLUP.................... 039/089 041/091 046 16000
GRANTS.................... 040/089 043/090 044 16000
GLENWOOD.................. 052/092 059/089 058 16000
CHAMA..................... 041/079 043/080 043 16222
LOS ALAMOS................ 050/080 053/079 051 16000
RED RIVER................. 038/065 039/068 038 16222
TAOS...................... 043/072 046/073 045 16222
SANTA FE.................. 048/082 051/081 049 16222
SANTA FE AIRPORT.......... 050/084 053/083 051 16222
ESPANOLA.................. 052/084 055/083 053 16222
ALBUQUERQUE HEIGHTS....... 059/090 062/089 060 16000
ALBUQUERQUE VALLEY........ 054/092 057/091 055 16000
ALBUQUERQUE FOOTHILLS..... 053/089 056/088 054 16000
ALBUQUERQUE WEST MESA..... 057/091 060/090 058 16000
SOCORRO................... 056/091 059/090 058 16000
SANDIA PARK/CEDAR CREST... 047/086 049/085 048 16222
MORIARTY/ESTANCIA......... 047/090 050/089 049 16322
CARRIZOZO................. 056/088 057/084 055 16301
RUIDOSO................... 050/084 048/077 046 16301
RATON..................... 047/072 049/076 049 16322
LAS VEGAS................. 045/076 046/074 046 16322
ROY....................... 046/076 047/075 047 16322
CLAYTON................... 056/078 056/080 055 16322
SANTA ROSA................ 054/084 057/084 055 16322
TUCUMCARI................. 059/081 061/078 058 16322
FORT SUMNER............... 059/084 061/084 059 16322
CLOVIS.................... 059/081 058/083 057 16222
PORTALES.................. 060/084 059/086 058 16222
ROSWELL................... 062/088 063/088 060 16201

.ABQ...NONE.

MARTIN
Hazardous weather outlook, Jun 13, 6:00 AM MDT, 12 hours 19 minutes before
NMZ001>021-026-141200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI JUN 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS FOR THE FAR
NORTHEAST HIGHLANDS AND PLAINS OF NEW MEXICO TODAY. THUNDERSTORMS
WILL INITIATE OVER THE HIGHER TERRAIN AND MOVE OVER THE NORTHEAST
PLAINS. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH A FEW OF THE
STORMS.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS FOR THE
EASTERN PLAINS OF NEW MEXICO SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED IN THE NORTHEAST PLAINS TODAY.

AS

In the hours before

Local storm report, Jun 13, 2:03 PM MDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
203 PM MDT FRI JUN 13 2003

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0115 PM    MINERAL HILL              NM   1.00 INCH HAIL
06/13/03   SAN MIGUEL                     PUBLIC REPORT

JLP
Local storm report, Jun 13, 2:38 PM MDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
238 PM MDT FRI JUN 13 2003

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0235 PM    10 NE FOLSOM              NM   1.00 INCH HAIL
06/13/03   UNION                          PUBLIC REPORT

JLP
Local storm report, Jun 13, 3:11 PM MDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
311 PM MDT FRI JUN 13 2003

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0215 PM    RIBERA                    NM   .75 INCH HAIL
06/13/03   SAN MIGUEL                     PUBLIC REPORT

JLP
Local storm report, Jun 13, 3:18 PM MDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
318 PM MDT FRI JUN 13 2003

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM    CLINES CORNERS            NM   1.75 INCH HAIL
06/13/03   TORRANCE                       PUBLIC REPORT

0310 PM    13 E CLINES CORNERS       NM   1.75 INCH HAIL
06/13/03   TORRANCE                       PUBLIC REPORT

JAA

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:17 PM MDTSevere Thunderstorm WarningABQCurry43 min
Jun 14, 5:12 PM MDTSevere Thunderstorm WarningABQHarding48 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.